MAUDE Adverse Event Report: COOK INC PIVET GUIDE EMBRYO TRANSFER SET; MQF CATHETER, ASSISTED REPRODUCTION

COOK INC PIVET GUIDE EMBRYO TRANSFER SET; MQF CATHETER, ASSISTED REPRODUCTION
Catalog Number K-PETS-5000
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported two pivot guide embryo transfer sets were opened and oily liquid was found on the inner catheter.After flushing the set, the user found the oily liquid was absorbing into the inner wall of the inner catheter.The distributor in china is returning fifty same lot devices.There were no adverse consequences to the patient as a result of this reported issue.The device did not make contact with the patient.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: visual inspection of the returned products was conducted.A review of complaint history, the device history record, manufacturing instructions, and specifications has also been performed.Two opened devices and 50 unopened devices were returned for investigation.A visual examination of the opened devices noted foreign matter inside the transfer catheters.Two of the unopened devices were opened for observation.A visual examination of the unopened devices noted no foreign matter.The device history record was reviewed and noted no related non-conformances for the reported failure.A review of complaint history revealed this is the only one complaint associated with complaint lot number 8160706.Fourier transform infrared spectroscopy (ftir) analysis has found the substance to likely be the silicone based medical fluid used for lubrication during the manufacturing tipping process.This testing suggests that a production related issue is likely to be the cause of this failure event.The silicone lubricant used in production has been mouse embryo assay (mea) tested to ensure safety.There is no reason to suspect that the remaining lubrication on the device would have presented a risk for embryo loss if the device had been used.Based on the information available the cause of this issue is manufacturing related.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
PIVET GUIDE EMBRYO TRANSFER SET
Common Device Name
MQF CATHETER, ASSISTED REPRODUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7374118
Report Number1820334-2018-00800
Device Sequence Number13880749
Product Code MQF
UDI-Device Identifier00827002304574
UDI-Public(01)00827002304574(17)200905(10)8160706
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K983594
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK-PETS-5000
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/20/2018
Supplement Date Received by Manufacturer06/01/2018
Initial Report FDA Received Date03/27/2018
Supplement Report FDA Received Date06/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1